MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 6 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER,CEMENTEDORNON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 6 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER,CEMENTEDORNON-POROUS
Model Number 75100469
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case-2023-00141485-1 this complaint was opened by smith+nephew to document a patient complication identified through a review of the national joint registry from united kingdom that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a right thr revision surgery had been performed on (b)(6)2014 with an unspecified diagnosis, the patient experienced peri-prosthetic fracture of the stem that made necessary a second revision surgery on (b)(6)2017.According to the report contents, the femoral stem was explanted and replaced with a competitors device.This information was provided by the national joint registry of the united kingdom, as part of a retrospective data collection of patients who underwent a first thr revision surgery with a hip prosthesis construct that included a polarstem femoral prosthesis and that required a second revision surgery due to specific reasons.As such, no further information will be available.
 
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4) section h6 (health effect - clinical code) was corrected.

Brand Name
POLARSTEM STEM STD TI/HA 6 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER,CEMENTEDORNON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16286972
Report Number9613369-2023-00107
Device Sequence Number5241979
Product Code LZO
UDI-Device Identifier07611996118605
UDI-Public07611996118605
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/17/2020
Device Model Number75100469
Device Catalogue Number75100469
Device Lot NumberA1309175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71332258 / 12JM14771; 71337658 / 12BM18329; 71343216 /09EM18639
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight73 KG